Michigan, 2025

Damaging Wind in Michigan, June 26, 2025

June 26, 2025 · NWS DTX · 1 event in 1 county or zone

A power line was downed in Monroe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A power line was downed in Monroe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 26, 12:25 PM EST, 11 minutes earlier. Its key messages:

  • Scattered to numerous thunderstorms again this afternoon as warm and humid air builds back into Lower Michigan.
  • There is a Marginal Risk of severe weather as storms may produce damaging down burst winds. Localized flooding will also be possible due to very moist airmass and saturated soils from recent storms this week.
  • A chance of thunderstorms continues Friday into the weekend as an active pattern holds across the Great Lakes.
  • High temperatures increase back to the upper 80s to 90 degrees today through the weekend with heat indices up into the mid to upper 90s at times.
Area forecast discussion, Jun 26, 12:25 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
125 PM EDT Thu Jun 26 2025

.KEY MESSAGES...

- Scattered to numerous thunderstorms again this afternoon as warm
and humid air builds back into Lower Michigan.

- There is a Marginal Risk of severe weather as storms may produce
damaging down burst winds. Localized flooding will also be possible
due to very moist airmass and saturated soils from recent storms
this week.

- A chance of thunderstorms continues Friday into the weekend as an
active pattern holds across the Great Lakes.

- High temperatures increase back to the upper 80s to 90 degrees
today through the weekend with heat indices up into the mid to upper
90s at times.

&&

.AVIATION...

Moderately unstable, uncapped environment over southeast Michigan,
with frontal boundary/dew pt gradient near the I-69 corridor.
Disorganized strong thunderstorms should continue, but location is a
bit challenging as outflow boundaries serve to focus additional
redevelopment.  None-the-less, multiple rounds of showers/storms
across southern TAF sites looks reasonable, and will be maintaining
the tempo TS group through the afternoon, although concerned with
the latest drift to the south with the bulk of the activity.
As low pressure enters the Western Great Lakes this evening, the
surface boundary over Lower Michigan will attempt to lift north,
providing better focus over MBS/FNT for the evening hours. With the
elevated low level moisture/high surface dew pts over southeast
Michigan tonight, much better chance for low clouds and/or some fog,
depending on how thick mid/high clouds from upstream activity over
the Western Great Lakes advances east. However, with today's
rainfall, enough confidence in MVFR stratus and/or fog development to
include in tafs, with very light southerly winds tonight, IFR not
out of the question, especially at MBS. Another round of showers and
thunderstorms appears likely tomorrow afternoon as cold front
arrives during peak heating. Southwest wind gusts ahead of the front
will likely reach into the 20-25 knot range in the afternoon, in
addition to the stronger/gustier winds in any thunderstorm.

For DTW/D21 Convection...Bulk of storms over southern Lower Michigan
are showing signs of prograging southeast, away from terminal. Thus
lower confidence for the rest of the afternoon. None-the-less, would
expect enough destablization to trigger addtional storms late this
afternoon, and will keep much of the inherited taf intact.

 THRESHOLD PROBABILITIES...

* Low to medium for thunderstorms this afternoon and evening.

* Low in ceilings aob 5000 feet through evening. Moderate overnight
  and tomorrow afternoon.

&&

.PREV DISCUSSION...
Issued at 331 AM EDT Thu Jun 26 2025

DISCUSSION...

We remain on the northwestern edge of the large ridge across much of
the SE conus today. The ridge is slowly weakening though still
remains around 590 dam. This ridge continues to steer a very moist
airmass up through the Plains and across lower MI with PWATs still
hovering around 1.75 to 2+ inches which will carry through the end
of the week. Surface dewpoints took a hit across much of the area
when the cold front dropped through Tuesday, but remain around 70
across the far south and 60s for the rest of the area. This has lead
to showers/storms being very efficient rain makers the last couple
days with the uncapped, high CAPE, low shear environment with a few
areas developing localized flooding. This will remain a main concern
through the end of the week until Friday when a stronger system
passes through the Great Lakes and pushes the moisture south. We
remain in a Marginal Risk of Excessive Rainfall for both days to end
the week.

Will be hard pressed to remove chances of showers/storms during any
period through Friday as the persistent frontal boundary will
continue to meander about the region with the slightest ripple in
along the elevated front producing showers. The main difference
between today/Friday vs the previous two days of convection though
will be that we'll have some more notable synoptic waves tracking
through the region through this main moisture axis bringing a couple
periods of more targeted pops.

The first wave is ongoing at press time, traveling through northern
MI and pulling the 850mb front back up through the area with
convection already firing along it over GRR. The surface front will
also get drawn northward this morning building north and east with
time allowing more unstable air (MUCAPE >2000 J/kg) back into a
larger portion of the CWA. Will keep chance pops at least through
the day with another period of scattered to numerous storms expected
with peak heating and the main instability gradient in the vicinity
of I-69. Localized flood risk with these storms along with wind
threat from precip loaded downbursts. Some small hail will be
possible with some storms. The second wave will again track through
northern MI Friday pulling the warm frontal surface farther north
through the whole CWA early in the morning with a chance of
convection firing along it as we get a bit more of the 850mb low
level jet (25-30 knots) over the area helping provide a bit better
forcing locally. We'll be warm sectored most of the day allowing for
another unstable day with CAPE >2000 J/kg, but the warm sector will
provide a little cap to deal with. The cold front will get pulled
into the area in the afternoon/evening bringing another round of
more widespread convection.

Temperatures will make a run at 90 for our southern portion of the
CWA the next two days and when combined with the low-mid 70
dewpoints may result in heat indices in the mid to upper 90s,
possible touching 100 for a short period. With the expected cloud
cover and scattered convection, we will hold off on any heat
advisories at this time.

MARINE...

Warm front has lifted north into northern Lower Michigan this
morning, leading to stronger (25+ knots) easterly winds over the
northern Lake Huron. A wave of low pressure coming out of the Midwest
will trigger numerous strong to possibly severe thunderstorms.
Another round of strong storms on Friday before the low exits east.
Light northwest flow follows the low for Friday night into Saturday
before winds become light southerly for the second half of the
weekend with mainly dry conditions.

HYDROLOGY...

A front wavering north and south across Lower Mi will be focus for
showers and thunderstorms today through Friday, and possibly through
the weekend. Showers and storms area ongoing this morning as the
front moves back northward. The front becomes the focus for yet
another round of storms in the afternoon which spread across the
area in warm and humid air returning to the region. All of this
occurs in a deep/high moisture environment that promotes heavy
rainfall rates that could lead to localized flooding. Typical urban,
small stream, and flood prone areas are most at risk but also any
location that experiences repeated rounds of showers and
thunderstorms, which could happen anywhere across SE Michigan during
the mid to late week period.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...None.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&

AVIATION.....SF
DISCUSSION...DRK
MARINE.......SF
HYDROLOGY....DRK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jun 26, 2:55 AM EST, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
355 AM EDT Thu Jun 26 2025

MIZ047>049-053>055-060>063-068>070-075-076-082-083-270900-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
355 AM EDT Thu Jun 26 2025

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are expected today. The
strongest storms will be capable of producing wind gusts to 60 MPH
as they move to the east around 25 MPH. Any thunderstorm that occur
will produce intense rainfall rates. Localized flooding is possible,
especially in more urbanized areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a chance of thunderstorms Friday. Heavy rainfall and
localized flooding will be a concern.

There will also be a chance of thunderstorms Sunday night into
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-270900-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
355 AM EDT Thu Jun 26 2025

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are expected today. The
strongest storms will be capable of producing wind gusts to 50 knots as
they move to the east around 20 knots.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a chance of thunderstorms Friday. Heavy rainfall and
localized flooding will be a concern.

There will also be a chance of thunderstorms Sunday night into
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

DRK

In the hours before

Special weather statement, Jun 26, 10:07 AM EST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1107 AM EDT Thu Jun 26 2025

MIZ075-261530-
Washtenaw MI-
1107 AM EDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN WASHTENAW COUNTY THROUGH
1130 AM EDT...

At 1106 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Ann Arbor, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ann Arbor, Ypsilanti, Saline, Milan, Dixboro, Willis, Bridgewater,
Barton Hills, Pittsfield Township, Whittaker, and Pleasant Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4223 8407 4235 8372 4232 8355 4209 8354
      4208 8381
TIME...MOT...LOC 1506Z 283DEG 25KT 4226 8369

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KDK
Special weather statement, Jun 26, 10:30 AM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1130 AM EDT Thu Jun 26 2025

MIZ075-076-083-261630-
Monroe MI-Washtenaw MI-Wayne MI-
1130 AM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MONROE...
SOUTHWESTERN WAYNE AND SOUTHEASTERN WASHTENAW COUNTIES THROUGH 1230
PM EDT...

At 1129 AM EDT, Doppler radar was tracking a strong thunderstorm near
Willis, or near Ypsilanti, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ann Arbor, Taylor, Romulus, Ypsilanti, Flat Rock, Carleton,
Wyandotte, Trenton, Grosse Ile, Belleville, Willis, Southgate,
Woodhaven, Riverview, Gibraltar, Rockwood, South Rockwood, Estral
Beach, Newport, and Whittaker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4213 8375 4220 8374 4224 8371 4220 8313
      4217 8313 4212 8312 4204 8315 4201 8313
      4193 8321
TIME...MOT...LOC 1529Z 281DEG 30KT 4216 8363

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KDK
Special weather statement, Jun 26, 11:22 AM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1222 PM EDT Thu Jun 26 2025

MIZ082-261715-
Lenawee MI-
1222 PM EDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT LENAWEE COUNTY THROUGH 115 PM
EDT...

At 1221 PM EDT, Doppler radar was tracking a clusters of strong
thunderstorms across northern and western Lenawee county moving east
at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Adrian, Tecumseh, Blissfield, Hudson, Morenci, Onsted, Deerfield,
Addison, Britton, Cement City, Clayton, Rollin, Palmyra, Fairfield,
Springville, Ridgeway, Macon, Riga, Seneca, and Jasper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4174 8436 4207 8436 4207 8407 4208 8377
      4172 8377 4172 8393
TIME...MOT...LOC 1621Z 279DEG 18KT 4194 8385

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KDK

The radar

The Detroit radar (KDTX), 89 km away, was scanning. The volume nearest the first event began at 17:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
June 26, 12:36 PM EST
Where
Monroe County, 1.47 mi SSE of Monroe
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
41.900, -83.390

Power line reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2025Every state in 2025This day in weather historyWarnings in Michigan, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268188.